Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 98, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 14, 2014, 8:45 PM CDT for Coahoma County, Panola County, Quitman County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 8:45 PM CDT (01:45 UTC)
- Expired
- Jul 15, 2014, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coahoma County, MS, Panola County, MS, Quitman County, MS
The radar
The Memphis radar (KNQA), 137 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WGUS54 KMEG 150145
FFWMEG
MSC027-107-119-150545-
/O.NEW.KMEG.FF.W.0098.140715T0145Z-140715T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1245 AM CDT
* AT 845 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BATESVILLE...CURTIS STATION...POPE...CLARKSDALE...DUBLIN...
JONESTOWN...KINGS...BELEN...CROWDER...DARLING...LAMBERT AND MARKS.
THIS WARNING ALSO INCLUDES AREAS NEAR MOON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3430 9067 3441 8990 3416 8991 3416 9013
3411 9014 3407 9040 3407 9045 3406 9046
3404 9059
$$
302 follow-up statements
246
WGUS54 KMEG 150416
FFWMEG
MSC027-107-119-150745-
/O.EXT.KMEG.FF.W.0098.000000T0000Z-140715T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1116 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 245 AM CDT
* AT 1116 PM CDT...DOPPLER RADAR ESTIMATES 4 TO 6 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BATESVILLE...CURTIS STATION...POPE...CLARKSDALE...DUBLIN...
JONESTOWN...KINGS...BELEN...CROWDER...DARLING...LAMBERT AND MARKS.
THIS WARNING ALSO INCLUDES AREAS NEAR MOON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3430 9067 3441 8990 3416 8991 3416 9013
3411 9014 3407 9040 3407 9045 3406 9046
3404 9059
$$
30324
WGUS74 KMEG 150745
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 AM CDT TUE JUL 15 2014
MSC027-107-119-150755-
/O.EXP.KMEG.FF.W.0098.000000T0000Z-140715T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
QUITMAN MS-PANOLA MS-COAHOMA MS-
245 AM CDT TUE JUL 15 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL COAHOMA...
SOUTHWESTERN PANOLA AND QUITMAN COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3430 9067 3441 8990 3416 8991 3416 9013
3411 9014 3407 9040 3407 9045 3406 9046
3404 9059
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 7:15 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 14, 7:15 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
715 PM CDT MON JUL 14 2014
.UPDATE...
UPDATED TO INCLUDE 00Z AVIATION DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 354 PM CDT MON JUL 14 2014/
DISCUSSION...
A VERY ACTIVE AND UNUSUAL WEATHER PATTERN FOR THE MIDDLE OF JULY IS
FORECAST THIS WEEK INTO THE WEEKEND. FORTUNATELY...THE MODELS ARE IN
GOOD AGREEMENT AND THE FORECAST SEEMS STRAIGHT FORWARD.
A STRONG CLOSED UPPER LEVEL LOW WILL MOVE INTO THE GREAT LAKES
TONIGHT WITH A LARGE UNSEASONABLY DEEP TROUGH EXTENDING INTO THE
MIDSOUTH. AS ASSOCIATED STRONG COLD FRONT WAS MOVING INTO SOUTHEAST
MO THIS AFTERNOON AND WILL MOVE THROUGH THE MIDSOUTH TONIGHT AND
TUESDAY MORNING. THUNDERSTORMS WERE FIRING ALONG A PRE-FRONTAL
TROUGH ACROSS NORTH CENTRAL AR WHILE OTHER THUNDERSTORMS WERE ALONG
A CONVECTIVE OUTFLOW BOUNDARY IN NORTHWEST TN. HOT...VERY MOIST AND
UNSTABLE AIR WAS PUSHING INTO THE MIDSOUTH SOUTH OF THESE
THUNDERSTORMS. MIXED LAYER CAPES WERE ABOVE 4000 J/KG IN PORTIONS OF
NORTHEAST AR AND ARE FORECAST TO REACH 5000 J/KG ACROSS PORTIONS OF
THE MIDSOUTH. LIFTED INDICES ARE FORECAST TO DECREASE TO BETWEEN
MINUS 8 AND MINUS 10. THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS
PORTIONS OF THE MIDSOUTH WITH HEAVY RAINFALL. PRECIPITABLE WATER
VALUES ARE FORECAST TO CLIMB CLOSE TO 2.5 INCHES IN SOME LOCATIONS.
SURFACE DEW POINTS ARE IN THE LOWER AND MIDDLE 70S. ISSUED A FLASH
FLOOD WATCH FOR MOST OF THE MIDSOUTH THROUGH TONIGHT WITH TIMING
VARYING NORTH TO SOUTH BASED ON THE EXPECTED MOVEMENT OF THE COLD
FRONT. AFTERNOON TEMPERATURES HAVE CLIMBED INTO THE LOWER AND MIDDLE
90S ALONG AND SOUTH OF INTERSTATE 40. HEAT INDEX READINGS HAVE
PEAKED AROUND 105 DEGREES IN A FEW LOCATIONS...THINK THIS WILL BE
SHORT LIVED SO WILL NOT ISSUE A HEAT ADVISORY ATTM BUT WILL ISSUE A
SHORT TERM FORECAST.
THE COLD FRONT WILL PUSH SOUTHEASTWARD OUT OF NORTH MS TUESDAY
MORNING TAKING THE RAIN WILL IT. MODELS CONTINUE TO BE A LITTLE
FASTER IN MOVING THE RAIN OUT OF THE AREA...SO ADJUSTED THE POPS
ACCORDINGLY. SOME INCREDIBLY NICE WEATHER WILL FOLLOW THE FRONT INTO
AT LEAST WEDNESDAY. MUCH DRIER AND COOLER AIR WILL FOLLOW THE FRONT.
HIGHS TUESDAY WILL RANGE FROM THE MIDDLE 70S TO MIDDLE 80S AND ON
WEDNESDAY WILL BE IN THE UPPER 70S AND LOWER 80S...WELL BELOW NORMAL
FOR THIS TIME OF THE YEAR...WITH LOW HUMIDITY. LOW TEMPERATURES
WEDNESDAY MORNING WILL DROP INTO THE 50S ACROSS A LARGE SWATH OF THE
AREA.
BY LATE WEDNESDAY NIGHT INTO THURSDAY...AN UNUSUAL OVERRUNNING
WEATHER PATTERN WILL SET UP ACROSS THE MIDSOUTH RESULTING IN MORE
RAIN. AN UPPER LEVEL TROUGH WILL DIG TO OUT WEST...THE MOVE INTO THE
MIDSOUTH. THE FRONT THAT PUSHED THROUGH HERE AS A COLD FRONT WILL
TRY TO EDGE BACK AS A WARM FRONT WITH A SURFACE LOW RIDING ALONG THE
FRONT. SHOWERS AND SCATTERED THUNDERSTORMS WILL BE ON THE INCREASE
INTO FRIDAY. THE UPPER LEVEL TROUGH WILL GRADUALLY MOVE TO OUR EAST
BY SATURDAY WITH DECREASING POPS OVER THE WEEKEND. BUT THE
ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR A CONTINUED
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY. THE REGION WILL
BECOME BETTER ENTRENCHED IN A NORTHWEST FLOW ALOFT BY MONDAY WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS.
JCL
&&
.AVIATION...
00Z TAF CYCLE
A SHORTWAVE TROUGH IS CURRENTLY MOVING ACROSS THE REGION WITH
WIDESPREAD TSRA FROM MKL TO AND JUST SOUTH OF MEM. THIS FEATURE
WILL CONTINUE TO PUSH SE OVER THE NEXT COUPLE HOURS AND INTO TUP
BY 15/01Z. MOSTLY VFR CONDS ARE EXPECTED THROUGH THE PERIOD WITH
TEMPORARY MVFR/IFR CONDS DUE TO +RA AND TSRA. -SHRA WILL CONTINUE
BEHIND THE BOUNDARY THROUGH 15/10Z. SOME FOG WILL BE POSSIBLE AT
ALL SITES...BUT NOT ENOUGH SHORT TERM CONFIDENCE ATTM TO DETERMINE
STRENGTH AND COVERAGE AS DRIER AIR WILL BEGIN TO MOVE IN OVERNIGHT.
WINDS WILL SHIFT NORTHWEST AT ALL SITES BY 15/09Z WITH
FROPA...WITH NNE WINDS AT ALL SITES BY 15/15Z. THEN AFTER...VFR
CONDS WILL PREVAIL ACROSS ALL SITES THROUGH END OF PERIOD.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR PHILLIPS.
FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-MISSISSIPPI-POINSETT-ST. FRANCIS.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LEE AR.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CALHOUN-CHICKASAW-
COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TISHOMINGO-UNION-YALOBUSHA.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.
TN...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
WEAKLEY.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR HARDEMAN-HARDIN-
MCNAIRY.
&&Hazardous weather outlook, Jul 14, 8:29 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 829 PM CDT MON JUL 14 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-160330- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 829 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG STORMS WILL REMAIN POSSIBLE...MAINLY IN NORTH MISSISSIPPI TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND. ADDITIONALLY FLASH FLOODING WILL REMAIN AN ISSUE ACROSS MUCH OF THE MIDSOUTH AS WATERS BEGIN TO RECEDE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT ACROSS THE MIDSOUTH. PLEASE RELAY ANY REPORTS OF DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS.
In the hours before
Local storm report, Jul 14, 7:24 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 5 E SOMERVILLE 35.24N 89.26W
07/14/2014 FAYETTE TN FIRE DEPT/RESCUE
TREE DAMAGE. SOME ROTATION IN THE DEBRIS NOT CONNECTED TO
CLOUD BASE.
&&
TLSJRSpecial weather statement, Jul 14, 7:24 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CDT MON JUL 14 2014
MSZ002-006-009-013>017-150115-
UNION MS-TISHOMINGO MS-PRENTISS MS-PONTOTOC MS-MARSHALL MS-LEE MS-
LAFAYETTE MS-ITAWAMBA MS-
724 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...
NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 14
MILES NORTHWEST OF ETTA AT 724 PM CDT...MOVING EAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...LAFAYETTE...LEE...MARSHALL...PONTOTOC...
PRENTISS...TISHOMINGO AND UNION COUNTIES...INCLUDING LOCATIONS NEAR
BALDWYN...BOONEVILLE...IUKA...J P COLEMAN STATE PARK...NEW ALBANY AND
TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3437 8816 3431 8932 3459 8930 3459 8925
3460 8924 3459 8873 3476 8871 3476 8836
3500 8835 3500 8820 3492 8815 3489 8809
TIME...MOT...LOC 0024Z 277DEG 52KT 3464 8924Special weather statement, Jul 14, 7:27 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
727 PM CDT MON JUL 14 2014
TNZ021-022-052>055-150100-
BENTON TN-CARROLL TN-CHESTER TN-DECATUR TN-HENDERSON TN-MADISON TN-
727 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...
BENTON COUNTY IN TENNESSEE...
DECATUR COUNTY IN TENNESSEE...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
EASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTH OF ATWOOD AT 727 PM CDT...
MOVING EAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...CARROLL...CHESTER...DECATUR...HENDERSON AND
MADISON COUNTIES...INCLUDING LOCATIONS NEAR CAMDEN...CHICKASAW STATE
PARK...HENDERSON...HUNTINGDON...LEXINGTON...MCKENZIE...NATCHEZ TRACE
STATE FOREST AND NATCHEZ TRACE STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE...
PIN OAK LAKE AND PINE LAKE.
&&
LAT...LON 3598 8801 3594 8792 3573 8802 3549 8797
3545 8804 3539 8797 3538 8819 3542 8824
3538 8837 3538 8856 3526 8878 3543 8886
3579 8877 3581 8870 3612 8866 3612 8854
3615 8853 3612 8821 3617 8816 3616 8791
TIME...MOT...LOC 0027Z 257DEG 49KT 3590 8864Special weather statement, Jul 14, 7:40 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT MON JUL 14 2014
MSZ003>005-014-TNZ090-091-150115-
BENTON MS-UNION MS-TIPPAH MS-ALCORN MS-HARDEMAN TN-MCNAIRY TN-
740 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
EXTREME SOUTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES NORTHWEST OF RIPLEY AT 740 PM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN ALCORN...BENTON...HARDEMAN...MCNAIRY...TIPPAH AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR CORINTH AND RIPLEY...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3476 8871 3474 8872 3460 8872 3459 8873
3460 8929 3500 8926 3500 8838 3499 8836
3476 8836
TIME...MOT...LOC 0040Z 270DEG 29KT 3475 8897Special weather statement, Jul 14, 7:45 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CDT MON JUL 14 2014
ARZ058-MSZ010-011-020-150130-
PHILLIPS AR-TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
745 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...
SOUTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF CLARKSDALE AT 746 PM
CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA...PHILLIPS...QUITMAN AND TALLAHATCHIE COUNTIES...
INCLUDING LOCATIONS NEAR CLARKSDALE...ELAINE AND WHITE RIVER NATIONAL
WILDLIFE REFUGE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BEAVERDAM LAKE...FLOWER LAKE...HORSESHOE
LAKE...MOON LAKE...OLD TOWN LAKE AND TUNICA LAKE.
&&
LAT...LON 3420 9110 3422 9107 3428 9109 3433 9107
3435 9101 3440 9101 3447 9048 3443 9040
3443 9030 3449 9030 3451 9020 3430 9019
3427 9013 3400 9010 3398 9066 3411 9067
3411 9111
TIME...MOT...LOC 0046Z 264DEG 35KT 3414 9057Special weather statement, Jul 14, 7:49 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
749 PM CDT MON JUL 14 2014
TNZ091-092-150130-
HARDIN TN-MCNAIRY TN-
749 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES SOUTHWEST OF SHILOH AT 749 PM CDT...
MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR BIG
HILL POND STATE PARK...PICKWICK LANDING STATE PARK...SAVANNAH AND
SELMER...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3501 8799 3501 8878 3524 8878 3525 8873
3532 8868 3531 8864 3532 8867 3536 8864
3538 8856 3538 8837 3542 8836 3542 8824
3538 8819 3541 8806 3539 8802 3535 8800
3531 8801 3529 8798
TIME...MOT...LOC 0049Z 274DEG 31KT 3505 8842The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:09 PM CDT | Special Weather Statement | MEG | Lafayette, Marshall, Panola, Quitman | 36 min |
| Jul 14, 7:24 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo, Union | 51 min |
| Jul 14, 7:40 PM CDT | Special Weather Statement | MEG | Alcorn, Benton, Tippah | 35 min |
| Jul 14, 7:45 PM CDT | Special Weather Statement | MEG | Coahoma, Quitman | 45 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.